MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-NT-SST
Medical Device Problem Codes Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: name and address - street: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, the wire guide included in a micropuncture transitionless access set would not pass through the sheath after the sheath entered the blood vessel.Access was not obtained via ultrasound guidance in the popliteal vein and the access site was "normal".Resistance was not felt during insertion or removal of any of the components.Blood return was noted upon insertion of the access needle the wire was not removed or manipulated backwards through the needle.Another same type device was used to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Upon return and initial evaluation of the complaint device, the wire guide was unraveled.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, the wire guide included in a micropuncture transitionless access set would not pass through the sheath after the sheath entered the blood vessel.Access was not obtained via ultrasound guidance in the popliteal vein and the access site was "normal".Resistance was not felt during insertion or removal of any of the components.Blood return was noted upon insertion of the access needle the wire was not removed or manipulated backwards through the needle.Another same- type device was used to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Upon return and initial evaluation of the complaint device, the wire guide was unraveled.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was unraveled at the proximal end and the coils were off set along much of the length of the wire.The used inner and outer catheters were not returned, nor was the used needle.The wire was able to advance through the hub and entire length of an unused inner catheter when inserted by the stiff end of the wire; however, when inserting from the floppy end of the wire, the wire would only advance through the hub approximately 7.4-centimeters.The floppy end of the wire would only advance approximately 2.6-centimeters from the distal tip of the inner catheter.A document-based investigation evaluation was performed.A review of the device history record found two relevant non-conformances on twelve devices from sub-assembly lots; however, all affected product was scrapped prior to release.A review of complaint history found no additional complaints for this lot or any other final lot containing the same sub-assembly lots as the complaint device.The customer followed relevant instructions in the ifu.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although two relevant non-conformances were noted on sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.It is likely that the wire unraveled during the procedure, resulting in the off-set coils noted upon return of the device; however, the exact conditions encountered during the event cannot be duplicated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19069349
Report Number1820334-2024-00486
Device Sequence Number4798894
Product Code DYB
UDI-Device Identifier00827002479425
UDI-Public(01)00827002479425(17)260818(10)15616992
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Catalogue NumberMPIS-401-NT-SST
Device Lot Number15616992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight65 KG